Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 16, 2012, 3:54 PM EDT. It took effect at Apr 16, 2012, 7:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2012, 3:54 PM EDT (19:54 UTC)
- In effect from
- Apr 16, 2012, 7:00 PM EDT
- Expired
- Apr 16, 2012, 10:51 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
406 WHUS73 KIWX 161954 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 PM EDT MON APR 16 2012 LMZ043-046-170400- /O.CON.KIWX.GL.W.0016.000000T0000Z-120416T2300Z/ /O.NEW.KIWX.SC.Y.0037.120416T2300Z-120417T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 PM EDT MON APR 16 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS: SOUTHWEST GALES TO 35 KNOTS DIMINISHING TO WEST WINDS 15 TO 25 KNOTS BY SUNSET AND TO 5 TO 15 KNOTS THIS EVENING. * WAVES: 5 TO 8 FEET DECREASING TO 1 TO 3 FEET BY MIDNIGHT EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
039 WHUS73 KIWX 162302 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 702 PM EDT MON APR 16 2012 LMZ043-046-170400- /O.EXP.KIWX.GL.W.0016.000000T0000Z-120416T2300Z/ /O.CON.KIWX.SC.Y.0037.000000T0000Z-120417T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 702 PM EDT MON APR 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS: SOUTHWEST WIND 15 TO 25 KNOTS DIMINISHING TO WEST WINDS 10 TO 15 KNOTS BY MID EVENING. * WAVES: 5 TO 8 FEET DECREASING TO 1 TO 3 FEET BY MIDNIGHT EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
644 WHUS73 KIWX 170251 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 PM EDT MON APR 16 2012 LMZ043-046-170400- /O.CAN.KIWX.SC.Y.0037.000000T0000Z-120417T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 PM EDT MON APR 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DIMINISHED TO LESS THAN 20 KNOTS THIS EVENING. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT ALLOWING WAVES TO DECREASE TO BETWEEN 1 AND 3 FEET. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 3:33 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 16, 3:33 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT MON APR 16 2012
.SHORT TERM.../TNGT-TUE NGT/
LOWEST GATES IN PROFILER NETWORK SHOWING GRADIENT WINDS GRADUALLY
SUBSIDING BUT STILL POTENTIAL TO REACH ADVISORY GUSTS SO WILL
MAINTAIN WIND ADVISORY THROUGH 23Z. WEAKENING GRADIENT AND LOSS OF
HEATING/MIXING SHOULD RESULT IN WINDS RAPIDLY DIMINISHING AROUND
SUNSET. RATHER STRONG CAA CONTG THIS AFTN WITH TEMPS UPSTREAM IN THE
U40S/L50S. SFC HIGH PRESSURE BUILDING INTO THE AREA ALONG WITH
CLEARING SKIES TONIGHT SHOULD ALLOW FOR GOOD RADIATIONAL COOLING.
MINS STILL EXPECTED TO BE IN THE M-U30S ACROSS THE AREA WITH PATCHY
FROST NORTH. SINCE GROWING SEASON ONGOING... WILL ISSUE A FROST
ADVISORY FOR THAT AREA.
HIGH EXPECTED TO MOVE SLOWLY EAST ACROSS THE GRTLKS TUE/TUE NGT
PROVIDING FAIR WEATHER WITH JUST SCT-BKN FAIR WX CU IN THE AREA
DURING THE DAY. SUFFICIENT SUNSHINE EXPECTED FOR GOOD MIXING WITH
HIGHS FCST TO RANGE FROM THE M50S NORTH-L60S SOUTH... WITH COOLER
TEMPS NEAR THE LAKE DUE TO LAKE BREEZE. SE RETURN FLOW SHOULD
DEVELOP TUE NIGHT BUT PRBLY STILL GOOD ENOUGH RADIATIONAL COOLING
OVERNIGHT FOR TEMPS TO FALL INTO THE M-U30S OVER MOST OF THE AREA
WITH PATCHY FROST PSBL AGAIN.
&&
.LONG TERM... /WEDNESDAY THROUGH MONDAY/
LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GREAT LAKES WEDS NGT
INTO THURS WITH A COLD FRONT MAKING A RUN FOR THE FORECAST AREA.
MAJORITY OF SHORT AND MED RANGE MODELS BRING THE FRONT INTO THE
PROXIMITY OF THE AREA BUT THEN STALL IT OUT AS THE SOUTHERN
INFLUENCE OF A WEAK UPPER LEVEL WAVES SHEARS NORTH. WARM AIR WILL
RESIDE IN THE LOW LEVELS WITH 850 MB TEMPS IN THE +8 TO +12 CELSIUS
RANGE WEDS AND THURS. HOWEVER...FULL MIXING OF THIS MAY BE A
STRUGGLE DEPENDING ON AMOUNT OF CLOUD COVER ACROSS THE REGION.
WARMEST DAY WOULD APPEAR TO BE WEDS WHEN CLOUD COVER WILL STILL BE
ADVANCING IN FROM THE NORTH.
IN TERMS OF PRECIP...FRONT WILL NOT HAVE A LOT OF MSTR BEING CUT OFF
FROM GOOD RETURN FLOW FROM THE GULF. CHC POPS WARRANTED WEDS NGT
INTO THURS WITH HIGHEST VALUES NORTH CLOSER TO BETTER LIFT. SFC LOW
WILL DEVELOP AND TRACK ALONG THE FRONT FROM THE CENTRAL PLAINS INTO
THE SOUTHERN GREAT LAKES THURS NGT AND FRI. MED RANGE MODELS KEEP
THE BULK OF THE PRECIP NORTH OF THE FORECAST AREA WITH FAR N/NW
AREAS STANDING THE BEST CHANCE OF SEEING MEASURABLE RAINFALL. GIVEN
THIS TREND HAVE STILL HELD SHY OF LIKELY POPS IN THE NORTH WITH
GFS/ECMWF SHOWING BARELY A FEW HUNDREDTHS OF AN INCH.
THE TROUGH RESPONSIBLE FOR THE RAIN CHANCES INTO FRIDAY WILL RAPIDLY
DIG SOUTH AND INTENSIFY ACROSS THE GULF STATES AND EVENTUALLY CUTOFF
AND SLOWLY EJECT INTO THE APPALACHIANS BY MONDAY. THIS WILL RAISE
HAVOC WITH THE LAST FEW PERIOD OF THE FORECAST WITH MODELS SHOWING
THE UPPER LOW COMING BACK WEST FAR ENOUGH TO THROW RAIN CHANCES INTO
THE AREA. POSITION OF THE UPPER LOW WARRANTS LOW TO MID END CHC POPS
WITH HIGHEST IN THE EAST BY MONDAY. THE NE FLOW LIKELY ASSOCIATED
WITH THE UPPER LOW WILL KEEP TEMPS BELOW NORMAL AND POSSIBLY MUCH
COOLER THAN CURRENTLY DEPICTED IN THE GRIDS. SAVING GRACE MAY BE
CLOUD COVER WITH THE SYSTEM COULD HELP TO INSULATE THE REGION AND
LIMIT FROST POTENTIAL INTO NEXT WEEK.
&&
.AVIATION...
WOLCOTT PROFILER TIME/HEIGHT CONFIRMS MODEL FCSTS OF LOW LEVEL
GRADIENT GRADUALLY DECREASING AS DEEP LOW PRESSURE SYSTEM OVER
THE UPR GRTLKS MOVES NE AWAY FROM THE AREA. WIND GUSTS NEAR 40KT
AT START OF THE TAF PERIOD SHOULD SLOWLY DIMINISH THROUGH LATE
AFTN AND THEN RAPIDLY DIE DOWN WITH LOSS OF HEATING/MIXING AROUND
SUNSET. WRAP AROUND MOISTURE/LOW LEVEL INSTABILITY RESULTING IN
LOW VFR CLOUD CIGS AROUND THE AREA. SOME MVFR CIGS AND SPRINKLES
UPSTREAM ACROSS NRN IL ALONG SECONDARY CDFNT WHICH SHOULD MOVE
ACROSS NRN INDIANA THIS AFTN. CLOUD CIGS SHOULD DIMINISH THIS EVE
AS HEATING WANES AND LOW PULLS AWAY WITH JUST FEW/SCT CU/STRATO CU
EXPECTED REMAINDER OF THE TAF PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
FROST ADVISORY FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/
TUESDAY FOR INZ003>009-012-014-016-017.
MI...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MIZ077>081.
FROST ADVISORY FROM 3 AM TO 8 AM EDT TUESDAY FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
FROST ADVISORY FROM 3 AM TO 8 AM EDT TUESDAY FOR OHZ001.
LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR LMZ043-046.
GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JTHazardous weather outlook, Apr 16, 4:46 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EDT MON APR 16 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-170900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 446 AM EDT MON APR 16 2012 /346 AM CDT MON APR 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO UNTIL THIS EVENING. GUSTS IN EXCESS OF 45 MPH ARE EXPECTED FROM LATE MORNING THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FROST IS POSSIBLE TUESDAY AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-170900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 AM EDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECT AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Apr 16, 1:29 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
129 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM NON-TSTM WND DMG MILFORD 41.41N 85.85W
04/16/2012 KOSCIUSKO IN PUBLIC
REPORT OF A FEW TREES UPROOTED...ONE TWO TO THREE FEET
IN DIAMETER...AND A FENCE BLOWN DOWN
&&
NGLocal storm report, Apr 16, 2:30 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG BRYAN 41.47N 84.55W
04/16/2012 WILLIAMS OH NEWSPAPER
PARTIAL COLLAPSE OF AN OPEN SECOND STORY OF A BUILDING
UNDER CONSTRUCTION...WALLS AND CEILING COLLAPSED
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:00 AM EDT | Special Weather Statement | IWX | Cass, Elkhart, Fulton, Kosciusko, Miami, White | 60 min |
| Apr 16, 3:47 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 15 hr |
| Apr 16, 3:55 AM EDT | Special Weather Statement | IWX | Elkhart, Kosciusko, LaGrange, Noble | 65 min |
| Apr 16, 3:58 AM EDT | Special Weather Statement | IWX | Elkhart, Kosciusko, LaGrange, Noble | 62 min |
| Apr 16, 3:49 PM EDT | Frost Advisory | IWX | DeKalb, Elkhart, LaGrange, Marshall, Noble, Starke and 2 more | 16 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.